MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 8115536
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The information was received from the health care provider via a manufacturing representative regarding a patient with l1 fracture for trauma and spinal fixation was made from t11 - l2, also a laminotomy in l1 level.It was reported that the crosslink was measured, then the doctor requested the implant in size 36-39 mm, unscrewed the gold screws so that the implant could enter both bars and made sure that the measurement was correct, then he fixed the middle screw and proceeded to screw the gold screw on the right side of the patient and then on the left side without any problem.After that, the doctor asked for the torque and anti-torque for the crosslink screws and started from the right side and at the end of the torque movement he saw a small piece of gold under the crosslink and proceeded to remove it and realized that it was the tip.Crosslink screw that fell off.Then he proceeded to remove the broken screw and the doctor asked for a new screw that was taken from another crosslink, then he did the torque and the same happened these last part happen 3 times in total, after that he removed the crosslink and asked for a larger measurement (45-58), start the implant procedure and there were no problems.The crosslink was intended to be use for more stabilization of the bars.There was no patient symptoms and complication reported.
 
Additional Manufacturer Narrative
H3: product analysis of part # 8115536 ; lot # 0750775w analysis summary: visual and optical inspection did not reveal any cracks or deformation to the crosslink.No signs of inner or outer thread damage.Both of the set screws have been damaged.The lower cone shaped portion of the set screws have been sheared off.Functional check with sample rod confirmed the crosslink is able to be tightened and hold the rod without any issue.This type of damage is consistent with torsional overload.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
Manufacturer (Section G)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key11403252
Report Number1030489-2021-00286
Device Sequence Number17276171
Product Code KWP
UDI-Device Identifier00721902729669
UDI-Public00721902729669
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K030840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8115536
Device Catalogue Number8115536
Device Lot Number0750775W
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale